| Model Number |
5MAXJET7BKIT-A |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/25/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), a velocity delivery microcatheter (velocity), and a guidewire.During the procedure, the physician made the first pass with the adapt technique using a jet7 and a velocity.While retracting the jet7 with clot, the physician experienced resistance and broke the jet7 into two pieces at the mid-shaft.Therefore, the physician removed the jet7 by pulling it out of the patient¿s body.The procedure was completed using a stent retriever and the same velocity.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned jet7 revealed stretching and a fracture on the distal shaft.If the device is forcefully retracted against resistance, damage such as this may occur.The root cause of resistance during the procedure could not be determined.Further evaluation revealed bends along the catheter.This damage was likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.